Louisiana, 2014Flash Flood and Damaging Winds in Louisiana, February 20 to 21, 2014
February 20 to 21, 2014 · NWS LIX · 6 events in 4 counties and zones
A strong cold front moved across southern Mississippi and southeast Louisiana during the evening of the 20th and the early morning of the 21st. A squall line developed in advance of the front with a few storms in the line becoming severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved across southern Mississippi and southeast Louisiana during the evening of the 20th and the early morning of the 21st. A squall line developed in advance of the front with a few storms in the line becoming severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 20, 7:29 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 20, 7:29 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
729 PM CST THU FEB 20 2014
.UPDATE...
UPDATED FORECAST PACKAGE TO REFLECT TORNADO WATCH FOR THE ENTIRE
CWA UNTIL 09Z FRIDAY. 14/MM
&&
.PREV DISCUSSION... /ISSUED 344 PM CST THU FEB 20 2014/
SHORT TERM...
BIGGEST IMPACT OVER THE FORECAST PERIOD WILL BE OVER THE NEXT 12 TO
15 HOURS. AN UPPER LEVEL TROUGH IS CURRENTLY MOVING ACROSS THE
NORTHERN AND CENTRAL PLAINS OF THE UNITED STATES. THE TIGHTEST CURL
AT THE BASE OF THE LOW IS NOW STARTING TO CURL NORTHEAST TOWARDS THE
UPPER MISSISSIPPI VALLEY. THE ASSOCIATED COLD FRONT IS NOW MOVING
SOUTHEAST OVER EASTERN TEXAS AND JUST ENTERING THE EXTREME
NORTHWESTERN LOUISIANA PARISHES. LATEST RADAR IMAGERY SHOWS A LINE
OF THUNDERSTORMS HAS DEVELOPED ALONG AND AHEAD OF THE LEADING EDGE OF
THE COLD FRONT. MORE LOCALLY...SHOWERS ARE BEGINNING TO INCREASE IN
COVERAGE OVER MOST OF THE CWA. MODELS SHOW THIS TREND CONTINUING
THROUGH THE REST OF THE AFTERNOON. MODEL SOUNDINGS INDICATE THAT
ELEVATED INSTABILITY DOES EXIST OVER THE AREA RIGHT NOW WITH A
SLIGHTLY WARM NOSE JUST ABOVE 700MB. THIS WILL ERODE OVER THE NEXT
FEW HOURS WHICH COULD ALLOW FOR A A FEW STORMS TO INTENSIFY AND
LIKELY START PRODUCING THUNDER. THE NCEP WRF WAS THE MOST AGGRESSIVE
WITH MORE DISCRETE CELLS BEING DEPICTED ON IT. LOOKS TO BE THE
OUTLIAR OF MESO AND MEDIUM RANGE MODELS. THE MAIN PLAYER THIS
EVENING SHOULD BE STORMS ALONG AND JUST AHEAD OF THE COLD FRONT AS
IT MARCHES THROUGH THE FORECAST AREA WHERE DYNAMICAL LIFT WILL BE
THE GREATEST. IT WILL HAVE TO OVERCOME PRETTY SIGNIFICANTLY
DEVELOPING INVERSION WHILE COMING THROUGH. WITH THAT TYPE OF LIFT
AND FAIRLY STRONG WINDS THROUGH THE COLUMN...40 TO 50 KNOTS...THERE
WILL BE A THREAT FOR STRONG TO SEVERE WINDS ALONG THE FRONT. A
TORNADO IS NOT OUT OF THE QUESTION EITHER. THE RISK WILL BE GREATEST
IN SOUTHWEST MISSISSIPPI AND ADJACENT LOUISIANA PARISHES WITH
DECREASING THREAT TO THE SOUTH TOWARDS THE COAST. HRRR LOOKS TO
PRETTY SPOT ON IN TERMS OF INITIALIZATION OF THE CURRENT SQUALL
LINE POSITION AND MOVEMENT. CARRYING THAT OUT IN TIME BRINGS THE
LINE TO NWRN ZONES BY 02Z AND NEW ORLEANS METRO BY 06Z. SHOULD BE
FINISHING UP OVER LAND AREAS WITH STRONGER ACTIVITY BY AROUND 09Z
WITH LINGERING SHOWERS TRAILING BY A FEW HOURS. WOULD NOT BE
SURPRISED TO SEE A SEVERE WATCH PUT OUT FOR MUCH IF NOT ALL OF THE
AREA DURING THE EVENING AND EARLY MORNING HOURS. FOR THE POPS...KEPT
IT SIMPLE AND HAVE A PEAK OF 100 PCT ACROSS THE ENTIRE CWA. THE RAIN
SHOULD THEN TAPER OFF VERY QUICKLY CLOSING IN ON 12Z FRIDAY. BY THIS
POINT...ONLY EXTREME COASTAL LOCATIONS OF MS/LA AND SOUTHWARD SHOULD
HAVE ANY SHOWERS LEFT. THE COLD FRONT WILL CONTINUE SOUTH AND STALL
IN THE CENTRAL GULF OF MEXICO.
LONG TERM...
ZONAL FLOW WILL RETURN ON SATURDAY AND REMAIN IN PLACE FOR A FEW
DAYS. BUILDING UPPER LEVEL RIDGE WELL TO THE SOUTH OF THE FORECAST
AREA WHICH WILL BRING THE PREVIOUS BOUNDARY BACK NORTH TO THE GULF
COAST. THIS WILL LIKELY BE THE FOCUS FOR SCATTERED SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS BEGINNING ON SUNDAY. HAVE INCREASED
POPS QUITE A BIT ON SUNDAY TO BE MORE IN LINE WITH BOTH GFS AND
ECMWF QPF OUTPUTS. SLIGHTLY BELOW MEX BUT NOT BY MUCH. TEMPERATURES
WILL BE AT OR ABOVE NORMAL THROUGH THE ENTIRE FORECAST PERIOD.
MEFFER
MARINE...
STILL SEEING SOME LINGERING FOG OVER THE NEARSHORE WATERS NEAR AND
WEST OF THE MISSISSIPPI RIVER. WILL CONTINUE ADVISORY IN THOSE
COASTAL ZONES UNTIL MIDNIGHT. AFTER MIDNIGHT...WIND INCREASE SHOULD
MIX OUT FOG. WILL DROP ADVISORY OVER THE SOUNDS WITH FORECAST
ISSUANCE.
WILL HAVE A PERIOD OF EXERCISE CAUTION WINDS OVER PORTIONS OF THE
EASTERN OPEN WATERS OVERNIGHT...BUT WINDS ARE EXPECTED TO RELAX
SLIGHTLY DURING THE DAY ON THURSDAY. EXPECT SMALL CRAFT ADVISORY TO
BE NECESSARY ON FRIDAY BEHIND THE COLD FRONT...WITH WINDS EASING BY
EVENING. QUIET CONDITIONS EXPECTED BEYOND FRIDAY FOR THE WEEKEND. 35
AVIATION...
ONSHORE FLOW WELL ESTABLISHED TODAY WITH MVFR TO VFR CEILINGS
COMMON. GENERALLY SEEING LOWER DECK IN FL015-025 RANGE AND SECOND
DECK IN FL035-050 LAYER. THESE WILL OCCASIONALLY SCATTER OUT AND
THEN FILL BACK IN. HAVE MADE LITTLE CHANGE IN TIMING OF LINE OF
CONVECTION THAT IS JUST NOW BEGINNING TO DEVELOP NORTHWEST OF
SHREVEPORT...18Z TAF PACKAGE TIMING STILL REASONABLE. STILL
POTENTIAL FOR SEVERE WIND GUSTS WITH THIS LINE AS WELL AS TEMPORARY
IFR CEILINGS/VISIBILITIES. THE THUNDERSTORMS WILL BE NEAR OR JUST
AHEAD OF COLD FRONT WITH A QUICK SHIFT TO NORTHWEST WINDS BEHIND
FRONT. ANTICIPATE SEVERAL HOURS OF GUSTY WINDS BEHIND THE
FRONT...POSSIBLY GUSTING ABOVE 30 KNOTS DOWNWIND OF LAKE
PONTCHARTRAIN AT KMSY AND KNEW. CLOUDS EXPECTED TO CLEAR OUT RAPIDLY
BEHIND THE FRONT FRIDAY MORNING. 35
DECISION SUPPORT...
DSS CODE...BLUE WITH POSSIBLE UPGRADE THIS EVENING
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
MONITORING TSTM THREAT FOR THIS EVE/TONIGHT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 45 66 37 70 / 100 10 0 0
BTR 47 67 42 73 / 100 10 0 0
ASD 51 67 38 69 / 100 10 0 0
MSY 53 66 47 68 / 100 10 0 0
GPT 51 66 40 66 / 100 10 0 0
PQL 50 68 37 69 / 100 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT FRIDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT FRIDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Feb 20, 9:29 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
929 PM CST THU FEB 20 2014
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-211530-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
929 PM CST THU FEB 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT
A TORNADO WATCH IS IN EFFECT FOR SOUTHERN MISSISSIPPI...SOUTHEAST
LOUISIANA AND ADJACENT COASTAL WATERS UNTIL 3 AM CST. THE PRIMARY
THREAT IS EXPECTED TO BE A SQUALL LINE OF THUNDERSTORMS AHEAD OF
THE FRONT WITH WIND GUSTS 40 TO 50 MPH POSSIBLE...A FEW GUSTS TO
60 MPH ARE POSSIBLE FROM MORE ORGANIZED PORTIONS OF ANY SQUALL
LINE. OTHER THREATS WILL BE OCCASIONAL LIGHTNING AND BRIEF HEAVY
RAINFALL. AN ISOLATED SHORT-LIVED TORNADO OR TWO CAN NOT BE RULED
OUT ALONG THE SQUALL LINE.
SMALL CRAFT SHOULD EXERCISE CAUTION FOR MODERATE ONSHORE WINDS
AND BUILDING SEAS THROUGH LATE THIS EVENING. A SMALL CRAFT
ADVISORY WILL BE IN EFFECT AFTER MIDNIGHT FOR ALL COASTAL WATERS
INCLUDING THE SOUNDS AND TIDAL LAKES...FOR STRONG NORTHWEST WINDS
AND ROUGH SEAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL COASTAL WATERS
UNTIL NOON ON FRIDAY.
OTHERWISE...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED FOR THE
PERIOD SATURDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NEEDED UNTIL 3 AM IN SUPPORT OF SEVERE
WEATHER OPERATIONS.
In the hours before
Special weather statement, Feb 20, 5:10 PM CST, 4 hours 20 minutes before
LAZ034-035-210015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
510 PM CST THU FEB 20 2014
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING POINTE
COUPEE PARISH...WEST FELICIANA PARISH...
AT 505 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR MELVILLE...OR ABOUT 9 MILES
SOUTHWEST OF MORGANZA...MOVING NORTHEAST AT 30 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MORGANZA...BATCHELOR...WAKEFIELD AND SPILLMAN
THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Feb 20, 5:37 PM CST, 3 hours 53 minutes before
LAZ034>036-MSZ068-069-210045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
537 PM CST THU FEB 20 2014
...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING AMITE COUNTY...
WILKINSON COUNTY...POINTE COUPEE PARISH...EAST FELICIANA PARISH...
WEST FELICIANA PARISH...
AT 533 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF NEW ROADS...MOVING NORTHEAST
AT 35 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ST.
FRANCISVILLE...WAKEFIELD...SPILLMAN...JACKSON...NORWOOD...
CENTREVILLE...FELPS AND GLOSTER
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Feb 20, 5:49 PM CST, 3 hours 41 minutes before
LAZ037-071-MSZ069-070-210015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
549 PM CST THU FEB 20 2014
...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING AMITE COUNTY...ST.
HELENA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...
AT 547 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTH OF GREENSBURG...OR ABOUT 3 MILES
SOUTHEAST OF GILLSBERG...MOVING NORTHEAST AT 35 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...OSYKA...
MAGNOLIA...MCCOMB AIRPORT AND MCCOMB
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Feb 20, 8:17 PM CST, 1 hour 13 minutes before
LAZ034-035-MSZ068-210315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
817 PM CST THU FEB 20 2014
...LINE OF THUNDERSTORMS MOVING NORTHEAST AFFECTING WILKINSON
COUNTY...POINTE COUPEE PARISH...WEST FELICIANA PARISH...
AT 809 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF LIBERTY TO 9 MILES SOUTH OF SIMMESPORT. THE LINE OF
STORMS WAS NEARLY STATIONARY. HOWEVER...INDIVIDUAL CELLS WITHIN THE
LINE WERE MOVING NORTHEAST AT 25 MPH.
THE TRAINING OF THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE
TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN
PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW A SAFE CROSSING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Feb 20, 9:09 PM CST, 21 minutes before
MSZ070-071-210415-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
909 PM CST THU FEB 20 2014
...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WALTHALL COUNTY...
PIKE COUNTY...
AT 905 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF MCCOMB...OR ABOUT 5 MILES
SOUTHWEST OF MAGNOLIA...MOVING NORTHEAST AT 35 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MAGNOLIA...
MCCOMB AIRPORT AND MCCOMB
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 30 TO 40 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Feb 20, 9:13 PM CST, 17 minutes before
LAZ034-035-MSZ068-210415-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
913 PM CST THU FEB 20 2014
...STRONG THUNDERSTORM MOVING EAST AFFECTING WILKINSON COUNTY...
POINTE COUPEE PARISH...WEST FELICIANA PARISH...
AT 910 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF PALMETTO...OR ABOUT 12 MILES
WEST OF BATCHELOR...MOVING EAST AT 55 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LETTSWORTH...BATCHELOR...FORT ADAMS...DOLOROSA AND WOODVILLE
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Thunderstorm Wind, West Feliciana
- When
- February 20, 9:30 PM CST
- Where
- West Feliciana County, 8 mi N of St Francisville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.886, -91.380
A few trees were reported blown down in West Feliciana Parish north of St. Francisville.
Flash Flood, St. Helena
- When
- February 20, 10:00 PM CST to February 21, 2:00 AM CST
- Where
- St. Helena County, Montpelier to 2.49 mi E of Pine Grove
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 30.670, -90.580
An eight foot box culvert was washed out on David Allen at Joe Smith Road. Several homes in northern St. Helena Parish also had minor flooding. Time was estimated by radar.
Thunderstorm Wind, Orleans
- When
- February 21, 1:11 AM CST
- Where
- Orleans County, 1.06 mi E of New Orleans
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 29.952, -90.082
A wind gust of 59 mph was reported by a television station at Benson Towers near the Superdome.
Thunderstorm Wind, St. Bernard
- When
- February 21, 1:22 AM CST
- Where
- St. Bernard County, 0.78 mi NNW of Chalmette
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 29.941, -89.975
Broadcast media relayed a report of a 65 mph wind gust at the St. Bernard Government Center in Chalmette. The event time was based on radar.
Thunderstorm Wind, St. Bernard
- When
- February 21, 1:26 AM CST
- Where
- St. Bernard County, Meraux
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.930, -89.930
Several houses experienced thunderstorm wind damage in Meraux, primarily along Judy Drive. Damage was mainly to roofing material removed. A few windows were blown out, a door was blown in, and fencing blown down. A few large tree limbs were also snapped.
Thunderstorm Wind, St. Bernard
- When
- February 21, 1:32 AM CST
- Where
- St. Bernard County, 0.45 mi NNE of Docville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.906, -89.897
Several houses in the Violet area experienced thunderstorm wind damage, primarily along 6th Street. The primary damage was shingles and roofing material being removed. Several fences were also blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Kentucky, February 20 to 21, 20143 deaths · $4,000 · 60 kt wind · 61 events
- Damaging Winds in Tennessee, February 20 to 21, 20142 deaths · 1 injured · $160,000 · 60 kt wind · 20 events
- Tornadoes and Flash Flooding in Mississippi, February 20 to 21, 20141 death · $907,000 · EF1 · 34 events
- Blizzard and Winter Storm in Minnesota, February 20 to 21, 20141 death · 5 injured · $50,000 · 6 events
- Tornadoes and Flash Flooding in Illinois, February 20 to 21, 20141 injured · $1.7 million · EF2 · 21 events
- Tornadoes and Damaging Winds in Alabama, February 20 to 21, 20142 injured · $48,000 · EF2 · 50 events
- Hail and Damaging Wind in Iowa, February 20, 20141 death · 1 in hail · 7 events
- Tornado and Hail in Tennessee, February 20, 2014$554,000 · EF1 · 57 events
- High Wind and Strong Wind in Wisconsin, February 20 to 21, 20141 death · $3,000 · 4 events
- Dense Fog in Illinois, February 20, 201412 injured · $100,000 · 1 event
- Tornadoes and Damaging Winds in Illinois, February 20, 20142 injured · EF2 · 10 events
- Tornadoes and Hail in Missouri, February 20, 20145 injured · $85,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501859, 501872, 501840, 501855, 501877, 501878.